Title The link between blood clotting and the AstraZeneca vaccine Degree of recognition Local Media name/outlet UWA News Media type Web Country/Territory Australia Date 22/04/22 Description Q and A with Associate Professor of Haematology Matthew Linden, from UWA’s School of Biomedical Sciences
Why is the blood clotting disorder linked to the AstraZeneca vaccine?
Blood clots occur when the body’s delicate balance is disturbed, and blood becomes solid while still in circulation. This disrupts the flow of blood to and from vital organs. On rare occasions a transient disruption to this delicate balance of blood has been observed in the period between four and 14 days after being administered the AstraZeneca COVID-19 vaccine. This is termed a “prothrombotic thrombocytopaenia”. “Prothrombotic” meaning there is a potential for blood clots to form, and “thrombocytopaenia” meaning the number of blood cells which are central to maintaining this balance sharply falls. These cells are sometimes referred to as thrombocytes, but more commonly known as blood platelets.
URL https://www.uwa.edu.au/news/article/2021/april/the-link-between-blood-clotting-and-the-astrazeneca-vaccine Persons Matthew Linden